Many of us feel there aren’t enough hours in the day. For some, insufficient sleep is a common occurrence by choice, but others can’t fall asleep and get rest each night. If you fall into the latter category, you are part of the 70 percent of Americans who report struggling to get to sleep at night.
At least one night a week, 50 to 70 million U.S. adults struggle to get a good night’s rest. When the numbers are broken down, another 11 percent aren’t able to sleep regularly seven nights a week.
As the population grows, the number of those struggling will also continue to rise. One reason that is attributed to this new norm is a blurred line between work and home. With modern technology, workers are always connected.
If they are not working, many are playing video games or scrolling through social media. It has led to 25 percent of adults reporting poor sleep 15 out of 30 days each month. Sleep loss is not only bad for your health, but it can be dangerous.
Studies have highlighted the dangers of drowsy driving. Unfortunately, the results are comparable to drunken drinking, which kills tens of thousands each year. Those who are struggling may turn to sleep medications. These medications have been promoted freely on television and lure in many who are just trying to feel normal. Although these drugs were created to treat common ailments, they can still lead to addiction.
Addiction has become one of the leading causes of death in the country. Sedatives like estazolam were created for short-term use, but the abuse of benzodiazepine medications is a trend that is growing. Stopping estazolam use may not only be a challenging but deadly process. Estazolam withdrawal can include many undesirable effects, and someone who may be entering the long path of sobriety should learn more about what to expect.
What is Estazolam?
Estazolam is a central nervous system (CNS) depressant that is responsible for creating calm in its users. Opioids, barbiturates, and alcohol are drugs that have similar effects. CNS medications produce their results by suppressing the excitability of the nervous system. It causes the user to feel relaxed, cognitively, and physically.
Use of depressants can result in adverse effects such as tolerance and addiction. The medications are designed to be used for short-term treatment. A doctor will suggest that you take drugs like estazolam for only four weeks or less. Any span longer than that can cause dependence, which leads to addiction.
What are Estazolam Withdrawal Symptoms?
Estazolam shares a trait with other benzodiazepines.
Physical dependence can occur with prolonged usage.
It occurs as a result of tolerance, which is when someone takes higher doses of a substance to reach their desired effect.
Another way this happens is when someone experiences withdrawal symptoms when they reduce their dosage or stop altogether.
Estazolam is a drug with a short half-life, which means it will only remain in the body between 10 to 24 hours. It typically takes two to three days for it to exit your system entirely.
The most common estazolam withdrawal symptoms include:
- Abdominal cramps
- Irregular heartbeat
- Involuntary movements
The Stages of the Estazolam Withdrawal Timeline
When someone tries to stop using estazolam on their own after prolonged use, they are likely to experience withdrawal symptoms. The half-life of the drug is short, which means symptoms will start to occur around three to four days. In some cases, they can start sooner.
The timeline will vary from one person to another based on several factors, but the initial phase will consist of anxiety and insomnia. The acute phase will follow.
- 24 to 48 hours: You will start to feel some form of withdrawal symptoms during this time
- One to two weeks: At this point, you will be in the full grip of withdrawal symptoms. It will affect you emotionally, mentally, and physically. You are likely to feel pain or tremors. Sleep during this period will be hard to achieve.
- Three to four weeks: It may be challenging, but staying active during this time will help you exponentially. Getting into treatment is the best way to help with getting sober. Symptoms will have largely subsided at this stage, but you may still experience insomnia or anxiety.
- Five weeks and beyond: Reaching this point after prolonged benzodiazepine use is hard to come by. But if you have, you may notice that your symptoms are gone. Still, some people may experience Post-Acute Withdrawal Syndrome (PAWS), which is a manifestation of symptoms that persist months after use has stopped.
Should I Detox?
Detox is designed to help recovering substance users to avoid the risks and dangers that come during withdrawal. Medical detoxification relies on cutting edge addiction science that will help someone overcome the worst of their symptoms. During these unpredictable times, having a trained medical staff around you can relieve some of the anxiety that comes along with detox. Clinicians will be available to you around-the-clock to ensure you make it through unscathed.
What is the Next Treatment Step?
The medical staff will carefully determine the next step in the continuum of care. Depending on the severity of someone’s addiction, the client could be placed in a residential treatment center, which means they’ll live onsite for an undetermined amount of time.
If the addiction is less severe, and you are not considered a threat to yourself, the client can potentially be placed in an outpatient center. A trained addiction specialist is the only person who can make this decision.